Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

August 8, 2018Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 8, 2018, 5:04 PM CDT for Carroll County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2018, 5:04 PM CDT (22:04 UTC)
Expired
Aug 8, 2018, 5:30 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Carroll County, AR

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1345 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS84 KTSA 082204
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT WED AUG 8 2018
 
ARZ002-082230-
Carroll AR-
504 PM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
530 PM CDT...

At 504 PM CDT, a strong thunderstorm was located near Urbanette,
moving east at 25 mph.

Pea to Dime size hail and wind gusts up to 50 mph will be possible 
with this storm.

Locations in or near the path include...
Berryville...                     Green Forest...
Urbanette...                      Grandview...
Rule...                           Blue Eye...
Coin...                           Pleasant Ridge...
Cabanal...                        Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3627 9357 3649 9366 3650 9362 3650 9330
      3648 9329 3629 9330
TIME...MOT...LOC 2204Z 248DEG 20KT 3639 9352 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 8, 2:48 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
248 PM CDT Wed Aug 8 2018

.DISCUSSION...
Stronger convection starting to shift east of the region this
afternoon in association with earlier MCS/MCV. A few storms
continue across far northeast Oklahoma, on periphery, where
stronger surface heating has occurred. Scattered showers/thunderstorms
will remain possible tonight into Thursday, especially across far
southeast Oklahoma/northwest Arkansas as northwest flow
continues. Frontal boundary will stall near the Red river on
Friday, keeping overall precipitation chances low through
Saturday.

Models remain in fairly good agreement with developing cutoff
upper low over the Texas panhandle Sunday into the early part of
next week. Latest trends keep system a little more compact and
therefore keep some of the heavier rain over western/central
Oklahoma. Still decent precip chances as upper low becomes
elongated and begins to lift northeast around mid week with better
thunderstorm coverage. High temperatures should remain several
degrees below normal into next week with the extensive cloud cover
expected, including storm chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  92  70  93 /  30  10  10  20
FSM   72  89  71  92 /  60  50  20  20
MLC   71  87  69  91 /  50  40  20  20
BVO   67  91  68  93 /  20  10  10  20
FYV   69  87  68  90 /  50  40  10  20
BYV   68  89  67  92 /  40  40  10  20
MKO   71  89  70  92 /  50  20  10  20
MIO   68  91  68  92 /  20  10  10  20
F10   69  90  68  91 /  50  20  10  20
HHW   72  88  71  92 /  60  60  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Aug 8, 4:56 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Wed Aug 8 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Wed Aug 8 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms remain ongoing across parts of northwest
Arkansas late this afternoon. Brief periods of gusty winds along
with very heavy rainfall will likely accompany the strongest
storms. These storms are expected to exit the area this evening,
however chances for additional showers and storms will continue
across the entire area overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Unsettled weather will continue into early next week as a slow
moving low pressure center develops across the southern High
Plains. The overall risk of severe weather will remain low,
however locally heavy rainfall will be possible.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 8, 4:06 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 PM CDT WED AUG 8 2018

ARZ001-002-082145-
Carroll AR-Benton AR-
406 PM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 445 PM CDT...

At 406 PM CDT, a strong thunderstorm was located over Gateway, moving
east at 15 mph.

Pea to Dime size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Eureka Springs...                 Garfield...
Gateway...                        Beaver...
Grandview...                      Pleasant Ridge...
Hill Top...                       Walnut Hill...
Oak Hill...                       Busch...

LAT...LON 3639 9400 3650 9400 3650 9362 3635 9361
TIME...MOT...LOC 2106Z 268DEG 12KT 3649 9391

Lacy
Special weather statement, Aug 8, 4:41 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT WED AUG 8 2018

ARZ002-082215-
Carroll AR-
441 PM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARROLL COUNTY
UNTIL 515 PM CDT...

At 441 PM CDT, a strong thunderstorm was located 5 miles north of
Urbanette, moving northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Urbanette...                      Blue Eye...
Pleasant Ridge...

LAT...LON 3639 9346 3647 9366 3650 9365 3650 9337
TIME...MOT...LOC 2141Z 204DEG 11KT 3650 9353

Lacy
Special weather statement, Aug 8, 5:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT WED AUG 8 2018

ARZ002-082230-
Carroll AR-
504 PM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
530 PM CDT...

At 504 PM CDT, a strong thunderstorm was located near Urbanette,
moving east at 25 mph.

Pea to Dime size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Berryville...                     Green Forest...
Urbanette...                      Grandview...
Rule...                           Blue Eye...
Coin...                           Pleasant Ridge...
Cabanal...                        Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3627 9357 3649 9366 3650 9362 3650 9330
      3648 9329 3629 9330
TIME...MOT...LOC 2204Z 248DEG 20KT 3639 9352

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:09 PM CDTSevere Thunderstorm WarningTSASequoyah36 min
Aug 7, 7:40 PM CDTSevere Thunderstorm WarningTSASequoyah32 min
Aug 8, 7:19 AM CDTSpecial Weather StatementTSAPittsburg26 min
Aug 8, 9:38 AM CDTAreal Flood AdvisoryTSAPittsburg112 min
Aug 7, 8:05 PM CDTSpecial Weather StatementTSAFranklin40 min
Aug 7, 8:25 PM CDTSpecial Weather StatementTSASebastian20 min
Aug 8, 4:06 PM CDTSpecial Weather StatementTSACarroll39 min
Aug 8, 4:41 PM CDTSpecial Weather StatementTSACarroll34 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.